Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 132, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 20, 2021, 6:01 PM CDT for Ellsworth County, McPherson County, Rice County, Kansas. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2021, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 20, 2021, 7:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ellsworth County, KS, McPherson County, KS, Rice County, KS
The radar
The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 6:01 PM CDT | TSTM WND GST 67 | 2 W Lyons, KS | AWOS STATION KLYO LYONS RICE CO. MUNICIPAL AIRPT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
225
WUUS53 KICT 202301
SVRICT
KSC053-113-159-210000-
/O.NEW.KICT.SV.W.0132.210820T2301Z-210821T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
601 PM CDT Fri Aug 20 2021
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northern McPherson County in central Kansas...
Rice County in central Kansas...
Southeastern Ellsworth County in central Kansas...
* Until 700 PM CDT.
* At 601 PM CDT, a severe thunderstorm was located over Lyons, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lyons, Lindsborg, Sterling, Marquette, Little River, Chase,
Geneseo, Alden, Windom, Raymond and Kanopolis Lake.
This includes Interstate 135 between Mile Markers 66 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
3817 9847
TIME...MOT...LOC 2301Z 230DEG 20KT 3835 9819
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLEINSASSER3 follow-up statements
736
WWUS53 KICT 202320
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
620 PM CDT Fri Aug 20 2021
KSC053-113-159-210000-
/O.CON.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
620 PM CDT Fri Aug 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN MCPHERSON...RICE AND SOUTHEASTERN ELLSWORTH COUNTIES...
At 618 PM CDT, a severe thunderstorm was located across central and
eastern Rice county, and into northwest McPherson county, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. This storm has a history of producing 67
mph winds at the Lyons Airport.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lyons, Lindsborg, Sterling, Marquette, Little River, Chase, Geneseo,
Alden, Windom, Raymond and Kanopolis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
3817 9847
TIME...MOT...LOC 2318Z 234DEG 28KT 3846 9797
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLEINSASSER264
WWUS53 KICT 202338
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
638 PM CDT Fri Aug 20 2021
KSC053-113-159-210000-
/O.CON.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
638 PM CDT Fri Aug 20 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN MCPHERSON...RICE AND SOUTHEASTERN ELLSWORTH COUNTIES...
At 637 PM CDT, a severe thunderstorm was located over Little River,
or 9 miles northeast of Lyons, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. This storm has a history of producing 67
mph winds at Lyons Airport.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lyons, Lindsborg, Sterling, Marquette, Little River, Chase, Geneseo,
Alden, Windom, Raymond and Kanopolis Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
3817 9847
TIME...MOT...LOC 2337Z 238DEG 27KT 3842 9805
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KLEINSASSER738
WWUS53 KICT 210000
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
700 PM CDT Fri Aug 20 2021
KSC053-113-159-210009-
/O.EXP.KICT.SV.W.0132.000000T0000Z-210821T0000Z/
McPherson KS-Rice KS-Ellsworth KS-
700 PM CDT Fri Aug 20 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MCPHERSON...RICE AND
SOUTHEASTERN ELLSWORTH COUNTIES WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3824 9847 3861 9807 3861 9738 3817 9801
3817 9847
TIME...MOT...LOC 2359Z 230DEG 20KT 3850 9793
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:06 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 20, 3:06 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Wichita KS 306 PM CDT Fri Aug 20 2021 .SHORT TERM...(This evening through Tuesday night) Issued at 258 PM CDT Fri Aug 20 2021 Bottom line up front: Hot and humid late this afternoon along the I-135 corridor. A chance of widely scattered strong to severe storms this evening and tonight, along a east-southeast moving cold front. Another chance of storms for southern KS for Sat afternoon/evening and Sat night. A surface low pressure currently is located just north of KRSL at this time, with low of low level moisture streaming north across most of the forecast area (mid-upper 70 dewpoints as far north as KSLN), ahead of an eastward moving dryline and cold front, currently located just to the west of the forecast area. The mid upper 70 dewpoints will make for a very humid afternoon, tempered somewhat by breezy south winds. Plan on keeping the heat advisory going until 00z. For the evening hours, latest high Rez model solutions show the low pressure area will lift northeast into SE Neb, with the trailing combination of the dryline/cold front pushing into western sections of the forecast area. Model trends suggest that the cold front will overtake the dryline, with convergence increasing in the 22-00z time frame for thunderstorms to develop just to the west of the forecast area, possibly near KGBD and KHUT. Think the convection will initially be widely scattered as come capping issues will keep the convection from completely filling in along the front. but think as 00z approaches, convection may become more robust, as the low level jet starts to impinge on the cold front as it tilts to the south, is it moves into the area. Strong to severe storms still look possible, with SBCAPE values of 4000-5000 J/kg and 20-25 kts of bulk shear. Fairly decent directional shear, so could see some rotating updrafts with some embedded supercell structures, for a quarter to possibly a golf ball size hail threat, and a 60-65 mph damaging wind threat. Most of the better shear looks to lag behind the front, limiting the large hail potential, with the initial updrafts having the greatest potential of very large hail. As the evening progresses, think the strong/severe threat will transition to more of a damaging wind threat, as the convection forms more of a broken multicell cluster of storms across southern KS. Previous discussion suggested a flash flooding threat, due to back building and training of storms, which may occur over SE KS and the Flint Hills, given precipitable water (PW) values of 180-200 percent of normal, as the low level jet veers to the east and remains parallel to the cold front during the 06-09z time frame. This may lead to some areas of the Flint Hills picking up 1 to 2 inches of rainfall by Sat morning, with the potential for locally higher amounts of 3 to 4 inches. Most of the cold front and the convection will push to the southeast of the forecast area into nrn OK by Sat morning, with some lingering showers over SE KS for a few hours in the morning. So expect most locations to remain dry for most of the daylight hours on Sat. Some model differences on how far the front will get before stalling on Sat, with the NAM/WRF and some of the high rez models pushing it into central OK, while the GFS keeps it closer to the KS/OK border. Afternoon heating on Saturday will lead to renewed convection along this frontal boundary, but the real question being, will most of this be in northern OK or possibly as far north as the KS/OK border. Most of the high rez model solutions keep most of the afternoon convective chances further south in OK, while the further north GFS suggests the potential for strong/severe storms along the KS/OK border, given instability pooling along the front, and 30-40 kts of bulk shear. For now, will keep some low pops across southern KS for this chance, but think most of the convection will stay south of the border in OK initially. Low level moisture transport and warm advection really gets ramped up across northern OK and southern KS late Sat evening and Sat night, which will lead to the frontal boundary lifting back north as a warm front Sat night. This will probably lead to elevated convection developing and moving back into southern KS, and lifting NE across most of the forecast area Sat night through early on Sun. This looks like the best chance for most of south central KS to see a decent rainfall chance. Ketcham .LONG TERM...(Sunday through Friday) Issued at 258 PM CDT Fri Aug 20 2021 SW flow and lee side trough reestablishing itself along the front range, will lead to very warm and breezy conditions for Sunday, Monday and possibly into Tue, as convective chances shift back north into Neb. 1000-850h partial thickness values suggest max temps will climb back into the mid to upper 90s for Sun and the upper 90s to near 100 for Mon/Tue. The breezy conditions will help surface dewpoints mix out for the afternoon hours, keeping Wet Bulb Globe Temps (WBGT) and heat index values below heat advisory values. Most of the convective chances will stay well north of the forecast area through Wed. Could see some convection try to get going across NW KS on Tue evening, but as this convection moves east, it will run into warmer mid level temperatures, which will squash the convection as it moves into central KS. Will keep some low pops across central KS for the Wed/Thu, as a frontal boundary tries to sag south into nrn KS, but confidence is low, but confidence in warmer than normal temperatures remaining across the region is increasing. Ketcham && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1239 PM CDT Fri Aug 20 2021 * Increased TSRA risk through tonight * Gusty south winds this afternoon Both a cold front, and dryline, will push east into central Kansas this afternoon, potentially stalling across southern Kansas by tonight. An increased risk of TSRA still appears probably along these features as they move through, and stall, over the area. There is still some uncertainty regarding where the greatest coverage, and intensity, of TSRA will be, but for now it appears to be focused across southern Kansas (with a more transient risk across north-central KS). Well ahead of the cold front/dryline, a small cluster of TSRA will continue to impact far SE Kansas. It's unclear how long these TSRA will last, but they haven't shown significant weakening over the past couple of hours, and may linger through the afternoon near/just south of KCNU. Where TSRA do occur, especially this afternoon through tonight, significant reductions to VIS are likely, along with the potential for 40kt+ wind gusts and 1", or larger, hail. TSRA tonight may linger into early SAT AM, with a renewed round of widely scattered TSRA possible late Saturday or Saturday evening. Martin && .HYDROLOGY... Issued at 258 PM CDT Fri Aug 20 2021 A flash flooding threat may develop across the Flint Hills and SE KS late tonight, due to back building and training of storms. Given precipitable water (PW) values of 180-200 percent of normal, and the low level jet veering to the east and remaining parallel to the cold front, expected to over southern KS during the 06-09z time frame. This may lead to some areas of the Flint Hills picking up 1 to 2 inches of rainfall by Sat morning, with the potential for locally higher amounts of 3 to 4 inches. this may lead to areal flooding and potentially flash flooding. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 71 90 71 95 / 60 20 30 10 Hutchinson 68 88 69 95 / 40 10 30 10 Newton 68 87 69 93 / 60 10 30 10 ElDorado 70 88 70 93 / 60 20 30 10 Winfield-KWLD 72 92 71 95 / 50 20 30 10 Russell 63 88 67 97 / 10 10 20 10 Great Bend 65 85 67 93 / 10 10 20 10 Salina 66 88 67 95 / 40 10 30 10 McPherson 66 86 68 93 / 50 10 30 10 Coffeyville 74 91 72 95 / 40 30 30 10 Chanute 73 89 71 93 / 60 20 40 10 Iola 73 88 69 92 / 60 20 40 10 Parsons-KPPF 74 90 71 93 / 50 30 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for KSZ049-051>053- 067>070-082-083-091>095-098-099. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...RM HYDROLOGY...Ketcham
Hazardous weather outlook, Aug 20, 3:37 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 337 PM CDT Fri Aug 20 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 337 PM CDT Fri Aug 20 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Scattered thunderstorms will be possible late this afternoon through tonight, especially along and east of Interstate 135. These thunderstorms will be capable of hail up to golf ball size, wind gusts up to 65 mph, and heavy rainfall. Rainfall totals of 1 to 2 inches with locally higher amounts up to 4 inches are possible, especially for areas east of the Kansas Turnpike, which may lead to localized flooding and possible flash flooding. Heat indices of 103 to 107 degrees are likely until this evening along the Interstate 135 and Interstate 35 corridors. Please see the latest Heat Advisory for additional details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms may attempt to develop again on Saturday afternoon and Saturday night across southern Kansas. If they do, some could be strong to severe storms may occur. Quarter size to half dollar size hail and 50 to 60 mph winds are the main concerns. Very warm temperatures and humid conditions look to return for Sunday through Wednesday. Heat index values of 100 to 103 are possible each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon or this evening. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict JC/Ketcham
In the hours before
Local storm report, Aug 20, 5:26 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
526 PM CDT FRI AUG 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 5 SSW ASH GROVE 39.10N 98.39W
08/20/2021 M58 MPH LINCOLN KS TRAINED SPOTTER
LATE REPORT. 58 MPH GUST REPORTED 6 MILES
NORTH OF SYLVAN GROVE.
&&
CRWSpecial weather statement, Aug 20, 5:26 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
526 PM CDT Fri Aug 20 2021
KSZ047-202300-
Barton KS-
526 PM CDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern Barton
County through 600 PM CDT...
At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Olmitz, or 7 miles east of Otis, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hoisington, Albert, Olmitz, Galatia and Susank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3856 9903 3869 9896 3870 9852 3842 9894
3847 9904
TIME...MOT...LOC 2226Z 220DEG 24KT 3852 9892
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KLEINSASSERSpecial weather statement, Aug 20, 5:28 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
528 PM CDT Fri Aug 20 2021
KSZ049-202300-
Saline KS-
528 PM CDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern Saline
County through 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Brookville, or 11 miles west of Salina, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Glendale.
This includes Interstate 70 between Mile Markers 236 and 249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3895 9757 3883 9772 3879 9781 3885 9793
3889 9793 3896 9789 3896 9761
TIME...MOT...LOC 2228Z 231DEG 20KT 3887 9783
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Aug 20, 5:30 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Wichita KS
530 PM CDT Fri Aug 20 2021
KSZ048-049-051-202300-
Ellsworth KS-McPherson KS-Saline KS-
530 PM CDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of northwestern
McPherson, southeastern Ellsworth and southwestern Saline Counties
through 600 PM CDT...
At 530 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Marquette, or 11 miles southeast of Kanopolis,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Assaria, Geneseo, Brookville, Falun, Kanopolis Lake and Kanopolis
State Park.
This includes Interstate 135 between Mile Markers 80 and 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3866 9756 3852 9799 3852 9821 3862 9813
3884 9792
TIME...MOT...LOC 2230Z 231DEG 20KT 3863 9797
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Aug 20, 5:34 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Wichita KS
534 PM CDT Fri Aug 20 2021
KSZ050-051-202300-
Rice KS-McPherson KS-
534 PM CDT Fri Aug 20 2021
...A strong thunderstorm will impact portions of west central
McPherson and eastern Rice Counties through 600 PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm over
Windom, or 13 miles east of Lyons, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lyons, Sterling, Little River, Alden and Windom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3852 9797 3852 9794 3843 9767 3817 9807
3817 9814 3816 9815 3816 9822 3817 9822
3817 9844
TIME...MOT...LOC 2234Z 231DEG 20KT 3839 9795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Aug 20, 5:54 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Wichita KS
554 PM CDT Fri Aug 20 2021
KSZ048-050-051-202330-
Ellsworth KS-Rice KS-McPherson KS-
554 PM CDT Fri Aug 20 2021
...Strong thunderstorms will impact portions of northern McPherson,
Rice and southeastern Ellsworth Counties through 630 PM CDT...
At 552 PM CDT, Doppler radar was tracking strong thunderstorms
across Rice and northwest McPherson counties, moving northeast at 25
mph.
HAZARD...Wind gusts to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcpherson, Lyons, Lindsborg, Sterling, Marquette, Little River,
Chase, Geneseo, Alden, Windom, Raymond and Kanopolis Lake.
This includes Interstate 135 between Mile Markers 64 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3861 9808 3861 9737 3818 9793 3817 9847
3829 9848
TIME...MOT...LOC 2252Z 231DEG 20KT 3845 9790
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 4:05 PM CDT | Special Weather Statement | ICT | Lincoln | 25 min |
| Aug 20, 4:27 PM CDT | Special Weather Statement | ICT | Lincoln | 33 min |
| Aug 20, 4:59 PM CDT | Special Weather Statement | ICT | Lincoln | 31 min |
| Aug 20, 5:26 PM CDT | Special Weather Statement | ICT | Barton | 34 min |
| Aug 20, 5:28 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Aug 20, 5:30 PM CDT | Special Weather Statement | ICT | Saline | 30 min |
| Aug 20, 5:34 PM CDT | Special Weather Statement | ICT | Rice | 26 min |
| Aug 20, 5:54 PM CDT | Special Weather Statement | ICT | Rice | 36 min |
| Aug 20, 6:08 PM CDT | Special Weather Statement | ICT | Barton | 37 min |
| Aug 20, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.